MAUDE Adverse Event Report: COVIDIEN 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461243E
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the feeding tube broke at the y-port and the purple port coming right off.Additional information was received from the customer stated that the tube broke off at the purple cap connection and can¿t be reconnected.There was leaking observed when the feeding tube flushed after giving medication and with tube feeding running.No patient harm reported other than discomfort and inconvenience of replacing the feeding tube earlier than necessary.The feeding tube was placed on (b)(6) 2021.
 
Additional Manufacturer Narrative
A device history record review could not be performed because the serial number was not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One physical sample was received at our decontamination lab.However, at this time the used sample cannot be forwarded to the manufacturing site for physical evaluation due to current covid 19 customs policies.As a result, the photo the customer provided along with photos taken by our decontamination lab of the received sample were shared with the manufacturing site to aid the investigation.Upon a visual evaluation of the photos, the reported issue was confirmed; a detached component was observed.The root cause could not be determined based on the photo evaluation alone.However, if additional information becomes available or the sample is received by the manufacturing site, the investigation will be updated accordingly.As part of continuous improvements, a corrective action has been opened to address detached components.A new solvent dispenser was implemented for a better handling of the solvent during the assembly process of the y-port.

Brand Name
12FR 43 IRIS FEEDING TUBE ENF
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11553215
Report Number1282497-2021-09987
Device Sequence Number4204231
Product Code KNT
UDI-Device Identifier20884521742229
UDI-Public20884521742229
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461243E
Device Catalogue Number461243E
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date07/14/2021
Patient Sequence Number1